Jump to content

Basti: road to recovery from 9 years of Cymbalta 30mg


Basti

Recommended Posts

Hi All,

 

Very glad this forum exists...I started Cymbalta in 2009 on the advise from my GP after a long period of depression and increasing anxiety. CBT therapy sessions were not doing enough and I was feeling very low so I said yes. During this time I became superman, much less anxious and much better mood. At work I was asked to move to France for a major role in Paris and on steroids of course I said yes. Did not pay much attention to all the side effects building up, an important one extreme restlessness. My GP said alcohol was not such a problem during treatment and advised to stop in the spring. My mother had a hart attack just before I stopped Cymbalta and back in France I was having severe withdrawal (I thought it was depression coming back). As I was just a few months in my new job I was really anxious and decided to go to a French GP to get back on medication. I asked him if it was safe to use it for years on end, no problem he said...1,5 year later I went back home and the side effects became more and more dominant, the most scary one was memory and cognitive function declining while restlessness increased more and more. In 2013 I took on a new job and worked very hard, easy on Cymbalta but then my pharmacy switched me to generic and I started to feel worse. Thought I needed to end my relation a take new job in the beginning of 2017. Also a decision made very restlessly, the day I signed I had panic attacks at night and started to sleep very poorly for the months to come. My GP switched me to Mirtazapine 7,5 mg in may 2017 and a week later I started the worst period in my life. Had to call in sick, extreme restlessness, did not sleep at all, racing thought, extremely anxious etc. And for the last few years I have been through various waves and far from full recovery. Currently in an intensive therapy treatment which makes me go up and for the last few months down. At the moment the symptoms I have ranked on severity: extreme restlessness, cognitive skills all time low, short term and long term memory very deteriorated (please tell me this will come back), neuropathy, feeling numb, depression, hightened anxiety, racing thoughts (ocd), unable to enjoy things and so on. I hope to recover as much as I can without using antidepressants ever again in my life. Really afraid the combination of alcohol and cymbalta caused cognitive, memory impairement and nerve damage that is irreversible. Hope we can help each other!

 

2009-2017 Cymbalta 30mg (every other day last few years) 3-5 alcohol consumptions during weekdays. In the weekend normally around 5 drinks in total and 1 time per month around 10 in the weekend during a night going out. Could this have done neurological/brain damage I'm experiencing or is this withdrawal? As Cymbalta is broken down in the liver as is alcohol and too much toxins staying in the blood can cause brain/neurological damage.
2017 Mirtazapine 15mg 2017 (3 months) really bad reaction, might also have been the first months of severe withdrawal from Cymbalta
2017 Sertraline 2 months different doses without real effect
2017 Escitalopram 2 months different doses without real effect
2018 Medication free
Since 2 weeks Quetiapine 25 mg for sleep (working very poorly)

Link to comment
  • ChessieCat changed the title to Basti: road to recovery from 9 years of Cymbalta 30mg
  • Administrator

Welcome, Basti.

 

What drugs are you taking now, at what dosages, and at what times of day?

 

How much alcohol do you habitually drink?

 

It's not clear when you were taking drugs and what dosages. To help us out, follow these instructions Please put your drug and withdrawal history in your signature You may need to use a computer to do this.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Hi Altostrata,

 

Thanks for your reply. I put the info in my signature, my main problem is high cortisol I think which is only a little lower during holidays I sleep around 4-5 hours per night and the mornings are very depressive, racing negative thoughts. They want to start me on escitalopram again but I really want to try to get by without...

 

Bastian

 

2009-2017 Cymbalta 30mg (every other day last few years) 3-5 alcohol consumptions during weekdays. In the weekend normally around 5 drinks in total and 1 time per month around 10 in the weekend during a night going out. Could this have done neurological/brain damage I'm experiencing or is this withdrawal? As Cymbalta is broken down in the liver as is alcohol and too much toxins staying in the blood can cause brain/neurological damage.
2017 Mirtazapine 15mg 2017 (3 months) really bad reaction, might also have been the first months of severe withdrawal from Cymbalta
2017 Sertraline 2 months different doses without real effect
2017 Escitalopram 2 months different doses without real effect
2018 Medication free
Since 2 weeks Quetiapine 25 mg for sleep (working very poorly)

Link to comment
  • Administrator

The alcohol may very well be a problem for you, keeping your nervous system in an uproar.

 

You should think of alcohol as another drug. If you're concerned about your liver, you should get a liver function blood test.

 

If you keep on drinking, it's very possible we will not be able to help you.

 

Taking Cymbalta every other day is a very bad way to take Cymbalta. We see that when people go on and off psychiatric drugs many times, or skip doses, this often makes their nervous systems hypersensitive to drugs, alcohol, sometimes supplements and even foods.

 

What time of day do you take Seroquel? What do you mean, it works poorly? What is your sleep pattern?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator

 

24 minutes ago, Basti said:

my main problem is high cortisol

This is a very common withdrawal symptom.  I had severe anxiety symptoms upon awakening in the early morning for several months, then they improved (reason unknown).  Now  I get between 6 and 8 hours' sleep per night, not continuous but adequate.  I take an additional low dose of magnesium glycinate around 3 or 4 when I wake up and after a while I do get back to sleep.  Start with a low dosage and see how it does and increase from there if needed.

Waking with panic or anxiety - managing the morning cortisol spike ...

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.  Current Valium dose as of Feb 22, 2022: 4.8mg 

March 22, 2022: hold at 4.8 and shift to Imipramine taper

Taper is 74% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of May 17: 10.5mg 

Taper is 86% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Thanks for your reply, that was my GP in France advising to take it every other day because i was having constipation. Starting to get really angry on all their bad advises... I don't drink that much alcohol anymore and I will limit it further to recover. I agree that it has a strong effect which i pay back in anxiety the day after...I read your post about low dose lamictal, do you have experience with low dose Lithium as well? I just want my brain to become less anxious and regain my mental abilities and memory do you have any stories about full recovery on that part? Thanks a lot!

 

2009-2017 Cymbalta 30mg (every other day last few years) 3-5 alcohol consumptions during weekdays. In the weekend normally around 5 drinks in total and 1 time per month around 10 in the weekend during a night going out. Could this have done neurological/brain damage I'm experiencing or is this withdrawal? As Cymbalta is broken down in the liver as is alcohol and too much toxins staying in the blood can cause brain/neurological damage.
2017 Mirtazapine 15mg 2017 (3 months) really bad reaction, might also have been the first months of severe withdrawal from Cymbalta
2017 Sertraline 2 months different doses without real effect
2017 Escitalopram 2 months different doses without real effect
2018 Medication free
Since 2 weeks Quetiapine 25 mg for sleep (working very poorly)

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy